MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tendon transfer procedure using the twinfix suture anchor, while making the second knot, the suture broke so the knot was made with the other suture thread remaining stable in the fixation.Then, when closing the patient, a strange noise was heard so the stitches were removed and it was evidenced that the implant suture was broken.The implant was removed with the original handle and proceeded to finish the procedure using a new implant.The procedure was completed with a delay greater than 30min.Patient's health condition is stable and no further complications were reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10, h3, h6: part of the reported device was received for evaluation.There was no relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture found that a material certification is required with each lot.A review of the suture setup found sample sizes, inspection methods, testing methods, and acceptance criteria for testing needle to suture attachment.The procedure found that a visual inspection must be performed.One needle attachment from every other complete assembly is tested for attachment strength during production.A review of the anchor specifications found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A visual inspection of the returned device found that it is not in its original packaging.Part of the implantation device was returned with the anchor.The returned items have debris on them.No suture material was returned and the insertion device did not have the suture needle or the needle holders.Based on the condition of the product material found during visual inspection, additional material testing is not required.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided for this complaint will be re-evaluated.The complaint was not confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include excessive force or torsion during use or use of sharp instruments near the device tip.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15090721
Report Number1219602-2022-01045
Device Sequence Number4035344
Product Code MBI
UDI-Device Identifier03596010532190
UDI-Public03596010532190
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210707
Device Catalogue Number7210707
Device Lot Number2089219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date07/24/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale